Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 20, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 13, 2017, 9:47 PM EDT. It took effect at Mar 14, 2017, 8:00 AM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2017, 9:47 PM EDT (01:47 UTC)
- In effect from
- Mar 14, 2017, 8:00 AM EDT
- Expired
- Mar 15, 2017, 11:00 PM EDT
- In force
- 39 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
761 WHUS73 KIWX 140147 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 947 PM EDT MON MAR 13 2017 LMZ043-046-141000- /O.NEW.KIWX.SC.Y.0020.170314T1200Z-170316T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 947 PM EDT MON MAR 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 8 PM EDT WEDNESDAY. * WINDS: NORTHEAST 10 TO 20 KNOTS BACKING NORTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: BUILDING TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
008 WHUS73 KIWX 140859 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 AM EDT TUE MAR 14 2017 LMZ043-046-141700- /O.CON.KIWX.SC.Y.0020.170314T1200Z-170316T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 459 AM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT WEDNESDAY. * WINDS: NORTH 10 TO 20 KNOTS INCREASING TO 20 TO 25 KNOTS IN THE AFTERNOON. GUSTS TO 30 KNOTS. * WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET TODAY...THEN TO 6 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
196 WHUS73 KIWX 141446 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1046 AM EDT TUE MAR 14 2017 LMZ043-046-142300- /O.CON.KIWX.SC.Y.0020.000000T0000Z-170316T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1046 AM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY. * WINDS: NORTH 10 TO 20 KNOTS INCREASING TO 20 TO 25 KNOTS IN THE AFTERNOON. GUSTS TO 30 KNOTS. * WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET TODAY...THEN TO 6 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
537 WHUS73 KIWX 150216 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1016 PM EDT TUE MAR 14 2017 LMZ043-046-151030- /O.CON.KIWX.SC.Y.0020.000000T0000Z-170316T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1016 PM EDT TUE MAR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY. * WINDS: NORTH 10 TO 20 KNOTS INCREASING TO 20 TO 25 KNOTS IN THE AFTERNOON. GUSTS TO 30 KNOTS. * WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET TODAY...THEN TO 6 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
701 WHUS73 KIWX 151454 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1054 AM EDT WED MAR 15 2017 LMZ043-046-152300- /O.CON.KIWX.SC.Y.0020.000000T0000Z-170316T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1054 AM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: NORTHWEST 15 TO 20 KNOTS GUSTS TO 25. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
481 WHUS73 KIWX 151944 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 PM EDT WED MAR 15 2017 LMZ043-046-160300- /O.EXT.KIWX.SC.Y.0020.000000T0000Z-170316T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 344 PM EDT WED MAR 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: NORTHWEST 15 TO 20 KNOTS GUSTS TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 7:33 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 13, 7:33 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 733 PM EDT Mon Mar 13 2017 .SYNOPSIS... Issued at 415 PM EDT Mon Mar 13 2017 Snow will continue to taper off as low pressure over the Ohio Valley moves east. High pressure over the upper Midwest will move slowly southeast providing generally dry conditions with continued below normal temperatures Tuesday through Thursday, though a period of lake effect snow is likely Tuesday night near Lake Michigan. Another low pressure system will move through the Great Lakes Friday, likely causing rain and snow in our area. This system will be followed by high pressure providing dry conditions over the weekend with temperatures returning to near normal for mid-March. && .SHORT TERM...(This Evening through Tuesday) Issued at 218 PM EDT Mon Mar 13 2017 Sig low level dry entrainment along with shearing upper wave pivoting ewd out of nrn MO and poor forcing curtailing a more sig snow event this aftn. Radar trends overhead and upstream continue to generally diminish in response to weakening low level warm advection. Nevertheless poor saturation within the DGZ and lack of more erstwhile ascent yielding poor flake size and minimal accumulations. Thus with issuance will drop prior winter weather advisory as mid march longwave solar flux allowing pavement temps to broach freezing with little if any road based impacts expected going forward. Rapid deepening of east coast bomb this period underway with phasing upper low through the ern OH valley. Upstream flow backs to northerly over lake Michigan late tonight and will drive a brief but potent single band. Highres low level trajectory trends would point to this holding west offshore sw MI and coming inland through far nw IN before breaking up later Tue afternoon far west as secondary sfc trough drops south through the area. && .LONG TERM...(Tuesday Night through Monday) Issued at 218 PM EDT Mon Mar 13 2017 Deep upper low over New England embedded within mean longwave trough over the ern CONUS will lift out into the Davis Straits by this weekend while upstream sw disturbance reamplifies through the ern lakes Saturday. Thus generally chilly temps will continue through the period although some moderation expected ahead of this system late Thu-Fri. Otherwise some return flow develops in advance of this sys with a period of rain or snow showers likely late Thu night into Fri. Held with prior Tue night-Wed lake effect pops over 12Z blend. Low level thermal trough will fight deep subsidence through the wrn lakes upstream of phasing New England cyclone yet expect far nw corner will see measurable snow. Thereafter remainder of the period outside Friday will remain dry. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 730 PM EDT Mon Mar 13 2017 MVFR conditions will continue for a few hours before low level drying and subsidence begins to take place allowing CIGs and VISBY to rise. Thinking MVFR CIGs may last a little longer into the night at FWA than SBN with more significant drying taking a little longer to make it there. As more drying takes place, clouds and maybe some sunny breaks are expected especially at FWA on Tuesday, but the lake effect band begins to rotate into SBN by day's end allowing for a return to lower CIGs/VISBY there. Also expecting there to be momentum transport to the surface of some 15 to 20 kt gusts around midday tomorrow at both sites. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...JT/Roller SHORT TERM...T LONG TERM...T AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 13, 4:15 PM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 415 PM EDT Mon Mar 13 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-142015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 415 PM EDT Mon Mar 13 2017 /315 PM CDT Mon Mar 13 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight Snow will taper off early this evening. Some icy spots are possible tonight as snow which melted on roads, driveways, and sidewalks this afternoon, refreezes overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Lake effect snow showers may create hazardous travel Tuesday night into Wednesday morning across far northwest Indiana and southwest Lower Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but snowfall reports are appreciated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-142015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 415 PM EDT Mon Mar 13 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous conditions for small craft are expected Tuesday and Wednesday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Mar 13, 3:59 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EDT MON MAR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM SNOW GEORGETOWN 41.73N 86.23W
03/13/2017 E2.5 INCH ST. JOSEPH IN PUBLIC
.
&&
CRLocal storm report, Mar 13, 4:00 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT MON MAR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM SNOW NAPPANEE 41.45N 85.99W
03/13/2017 M2.5 INCH ELKHART IN PUBLIC
.
&&
CRLocal storm report, Mar 13, 4:02 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT MON MAR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM SNOW 1 E INDIAN VILLAGE 41.71N 86.21W
03/13/2017 M2.2 INCH ST. JOSEPH IN BROADCAST MEDIA
.
&&
CRSpecial weather statement, Mar 13, 7:04 PM EDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service Northern Indiana 704 PM EDT Mon Mar 13 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-140215- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 704 PM EDT Mon Mar 13 2017 /604 PM CDT Mon Mar 13 2017/ ...Slick Spots Expected on Roads and Sidewalks Tonight... Light snow will end from west to east across the area this evening... however... untreated surfaces that were wet or slushy from melted snow this afternoon, will re-freeze after dark, resulting in icy spots and hazardous traveling conditions. This should mainly impact secondary and rural roads but some icy spots on main roads are also possible, especially on bridges and overpasses. People traveling in the area tonight should use extra caution.
Local storm report, Mar 13, 8:04 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
804 PM EDT MON MAR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM SNOW 1 NE OSCEOLA 41.68N 86.06W
03/13/2017 U2.5 INCH ELKHART IN PUBLIC
SNOW TOTAL SINCE EARLY THIS MORNING.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Mar 13, 9:37 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
937 PM EDT MON MAR 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW 2 SE MISHAWAKA 41.65N 86.14W
03/13/2017 M2.9 INCH ST. JOSEPH IN TRAINED SPOTTER
.
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:06 AM EDT | Lake Effect Snow Advisory | IWX | Starke | 31 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.